COOK ENDOSCOPY NASAL JEJUNAL FEEDING TUBE; KNT, TUBE, GASTROINTESTINAL (AND ACCESSORIES)
Back to Search Results |
| Catalog Number |
NJFT-10 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Respiratory Distress (2045); Low Oxygen Saturation (2477)
| Date of Event |
06/16/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state the following contraindications: "contraindications to placement and use of a nasal jejunal feeding tube include, but are not limited to: esophageal varices; gastric varices; inr (international normalized ratio) > 1.3 (at time of insertion and/or expected at time of removal); anticoagulated patients (anticoagulated at time of insertion and/or expected to be anticoagulated at time of removal); pathologic coagulopathies; history or bleeding disorder(s); small or large bowel obstruction; ischemic bowel; peritonitis; esophageal stricture or obstruction; gastric obstruction; recent nasal, oral esophageal or gastric surgery, or trauma; deviated septum; inability to pass the feeding tube through the nares; uncooperative patient." the instructions for use state the following potential adverse events: "potential adverse events associated with placement and use of a nasal jejunal feeding tube include, but are not limited to: bleeding, clogged or leaking feeding tube, sinusitis, premature displacement of the tube, aspiration, nasal irritation, sore throat." the instructions for use state: "a thorough understanding of the technical principles, clinical applications and risks associated with nasal jejunal feeding tube placement is necessary before using the device.The nasal jejunal feeding tube should only be used by or under the supervision of personnel trained in standard nasal gastric tube placement procedure." prior to distribution, all nasal jejunal feeding tubes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
The following was reported to (b)(4) after an endoscopy procedure, where a cook nasal jejunal feeding tube was used: "the patient was hospitalised for titration of duodopa.The patient experienced respiratory distress and decreased in oxygen saturation level while insertion of peg-j [cook njft] tube.Therefore, the process was stopped and the gastroenterologist stated that there was no perforation.Oxygen therapy was started for respiratory distress and antibiotic treatment was started for lung infection.On 7/15/16, cook received the following additional information: ¿according to the doctor, the patient was transferred from neurology department for the placement of the nasal jejunal feeding tube.On admission to the gastrology department, the patient had lung infection, just as they were about to introduce the feeding tube, the patient had respiratory distress and the procedure was cancelled.The patient was returned to the clinic and they started to give this patient antibiotics.The doctor refused to sign any documents presented by us as cook [distributor], as he stated that this case had nothing to do with the jejunal feeding tube.".